Florida, 2002Flood in Florida, October 8, 2002
October 8, 2002 · NWS JAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 8, 7:00 PM EST, 0 minutes earlier.
Area forecast discussion, Oct 8, 7:00 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
800 PM EDT TUE OCT 08 2002
A PRE-FRONTAL TROUGH ACROSS COASTAL GEORGIA AND NORTH FLORIDA
INTERSECTED WITH THE ATLANTIC SEA BREEZE FRONT THIS AFTERNOON. ADD
AN ELONGATED SW-NE VORTICITY LOBE OVER THE AREA AND WE HAD THE
INGREDIENTS FOR SOME HEAVY RAINFALL AND GOOD CONVECTION ACROSS THE
REGION. ONE HOUR RAINFALL RATES IN THE MACCLENNY AND SANDERSON AREA
WERE BEGINNING TO EXCEED FLASH FLOOD GUIDANCE (3.0 INCHES/HOUR)
AND I FELT WITH THE (SOMEWHAT) URBANIZED TOWNS...AN URBAN AND SMALL
STREAM FLOOD ADVISORY WAS WARRANTED. IT WILL EXPIRE AT 9 PM AND DONT
ANTICIPATE RE-ISSUING. CONVECTION IS BEGINNING TO DIMINISH WITH
THE LOSS OF BOTH DIURNAL HEATING AND THE COLLAPSE OF THE ATLANTIC
SEA BREEZE. EXPECT CONVECTION TO DIE BY 1030-11 PM AND WILL AMEND
ZONES AT THAT POINT.
MARINE...PRODUCT LOOKS GOOD IN THE NEAR TERM. FOR LATER THIS
WEEK...WILL FRESHEN WORDING FOR KYLE. WILL ALSO RELEASE THE PRODUCT A
BIT LATER THAN SCHEDULED TO GET THE 10 PM NHC CONFERENCE CALL IN.
DONT WANT TO ISSUE AND THEN AMEND RIGHT AWAY. DONT EXPECT ANY
BURNING ISSUES TO CROP UP...BUT FEEL ITS BETTER TO HOLD OFF FOR A
HALF HOUR OR SO.
.JAX...
.GA...NONE.
.FL...NONE.
SANDRIK
Hazardous weather outlook, Oct 8, 3:45 PM EST, 3 hours 15 minutes before
FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-090200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 PM EDT TUE OCT 8 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...
THERE WILL BE A GREATER THAN NORMAL CHANCE OF RIP CURRENTS AT AREA
BEACHES THIS EVENING DUE TO AN ONSHORE FLOW AND EASTERLY SWELLS.
FOR SAFETY...SWIM ONLY AT GUARDED BEACHES AND HEED THE ADVICE OF
LIFEGUARDS AND BEACH PATROL.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
TROPICAL DEPRESSION KYLE IS FORECAST TO APPROACH THE CENTRAL
FLORIDA COAST ON FRIDAY. KYLE IS EXPECTED TO MAINTAIN ITS CURRENT
INTENSITY THROUGH LANDFALL AND SHOULD PRIMARILY BE A CONCERN FOR
MARINE INTERESTS. THE GRADIENT BETWEEN BETWEEN KYLE TO OUR SOUTH
AND A HIGH PRESSURE CENTER TO THE NORTH WILL LEAD TO NORTHEASTER TYPE
CONDITIONS ALONG THE COAST AND TO MINOR COASTAL FLOODING AT THE TIMES
OF HIGH TIDE ON THURSDAY THROUGH SATURDAY. MARINE INTERESTS SHOULD
BE AWARE OF A GREATER THAN NORMAL TIDAL RANGE OVER THE NEXT FEW DAYS
AND SHOULD CHECK DOCK LINES AND MOORINGS.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
SANDRIK
In the hours before
Special weather statement, Oct 8, 4:12 PM EST, 2 hours 48 minutes before
GAZ164-165-082145-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 PM EDT TUE OCT 8 2002
AT 512 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CHARLTON COUNTY...OR ABOUT 6 MILES
NORTHEAST OF FOLKSTON...MOVING SOUTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HIGHWAY 40 BETWEEN
FOLKSTON AND KINGSLAND THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
TRABERT
Special weather statement, Oct 8, 4:43 PM EST, 2 hours 17 minutes before
FLZ024-GAZ165-082215-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
543 PM EDT TUE OCT 8 2002
AT 543 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER KINGS FERRY...OR ABOUT 8 MILES
NORTHEAST OF HILLIARD...MOVING SOUTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND KINGS FERRY AND CALLAHAN
THROUGH 615 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE.
TRABERT
Flood, Baker
- When
- October 8, 7:00 PM EST to 7:30 PM EST
- Where
- Baker County, 5 mi SW of Macclenny
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.331, -82.285 (the zone’s center; the record gives no point)
Roadway flooded. Mud Lake Road near County Road 125. TV 12 Weather Spotter at County Road 125 and Pine Top Road reported storm total precipitation of 7.1 inches.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, October 8, 2002$4.5 million · 3 events
- Flash Flooding in Texas, October 8 to 9, 2002$320,000 · 10 events
- Tornadoes and Flash Flood in Texas, October 8, 2002$115,000 · F0 · 3 events
- Damaging Wind in Texas, October 8, 2002$80,000 · 1 event
- Tornado in Texas, October 8, 2002$70,000 · F0 · 1 event
- Hail and Damaging Wind in Texas, October 8, 2002$30,000 · 0.75 in hail · 2 events
- Flash Flood and Hail in New Mexico, October 8, 2002$20,000 · 0.88 in hail · 2 events
- Storm Surge and Heavy Snow in Alaska, October 8 to 9, 20024 events
- Hail in Texas, October 8, 20021 in hail · 2 events
- Lightning Strike in South Carolina, October 8, 20021 event
- Flood in Texas, October 8 to 9, 20021 event
- Waterspout in Gulf of Mexico, October 8, 20021 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316899.